MAUDE Adverse Event Report: CORDIS US CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451443H0
Medical Device Problem Codes Crack (1135); Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: phone#: (b)(6).Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the vascular team underwent an evar procedure where they used a cordis 4fr c2 tempo catheter.During the case it was apparent that the catheter tip fractured over the non-cordis wire.There was no reported injury to the patient.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the vascular team underwent an evar procedure where they used a cordis 4fr c2 tempo catheter.During the case it was apparent that the catheter tip fractured over the non-cordis wire.There was no reported injury to the patient.The device will be returned for evaluation.Additional information was requested; however, the information was not obtained after multiple attempts.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, the vascular team underwent an evar procedure where they used a cordis 4fr c2 tempo catheter.During the case it was apparent that the catheter tip fractured over the non-cordis wire.There was no reported injury to the patient.Additional information was requested; however, the information was not obtained after multiple attempts.One non-sterile ¿cath tempo 4f c2 100cm¿ unit was received for analysis.During the visual inspection, three kinked/bent sections were seen on the catheter body, found approximately 32.5 cm, 59.0 cm and 93.6 cm from the distal tip.Additionally, one torn condition was noted on the diagnostic catheter body near to the brite tip/ distal tip, found approximately at 2.4 cm from the distal tip.No other anomalies were seen during the visual inspection.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Microscopic examination involved capturing amplified images of the torn condition and kinked/bent sections of the received device.Sem analysis was not performed, as the damage associated with the torn condition was visible at the magnification provided by the vision system.The results showed that the edges of the torn condition exhibited signs of slight elongations and scratches.No other anomalies were observed during the microscopic examination.The complaint reported by the customer as "brite tip/ distal tip- frayed/split/torn" was confirmed.During the visual and microscopic examination evidence of a torn condition was found near to the brite tip.The elongations found on the plastic material of the unit are commonly associated with events where material tensile overload occurred.Therefore, it is assumed that the unit was induced to a tensile force that exceeded the material yield strength prior to the torn condition.Microscopic analysis near the damages revealed scratch marks, which suggests the tear may have been caused by a sharp object such as medical instrument or device component.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key20922147
Report Number9616099-2024-00522
Device Sequence Number12025892
Product Code DQO
UDI-Device Identifier10705032008044
UDI-Public(01)10705032008044(17)250731(10)18139420
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2025
Device Catalogue Number451443H0
Device Lot Number18139420
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/23/2024
01/27/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date01/17/2025
02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LUNDERQUIST WIRE.
Patient SexUnknown